Medical News Summary: Oral contraceptive use may increase risk of high blood pressure


advertisement

About: Oral contraceptive use may increase risk of high blood pressure
Date: 10 December 2004
Source: Eurekalert Academy of General Dentistry
Author: Jennifer Starkey
Medical News Summary (summary of medical news story as reported by Eurekalert Academy of General Dentistry): 1 in 4 Americans have high blood pressure and in 90% of cases, the cause is unknown. A recent report in the General Dentistry claims that oral contraceptives are the main cause of secondary hypertension in women. As many as 5% of high dosage contraceptive users will have high blood pressure related to the use of the pill. High blood pressure increases the risk of heart disease and stroke so women should use low dose birth control pills or stop using them altogether. Symptoms of very high blood pressure include headache, dizziness, confusion and tingling in hands and feet. Risk factors for high blood pressure include race, stress, obesity, smoking, heavy drinking, genetics, age and lack of exercise.
URL: http://www.eurekalert.org/pub_releases/2004-12/aogd-ho121004.php
Related Disease Topics: High blood pressure, Hypertension, Pregnancy, Stress, Obesity, Smoking, Alcoholism
Related Symptom Topics: Headache, dizziness, confusion, tingling in hands, tingling in feet

Related Medical News Channels: This medical news summary article refers to the following medical channel categories:

Medical Tools & Articles:


Next articles:

Medical Articles:
 
 
CureResearch.comTM Copyright © 2010 Health Grades, Inc. All rights reserved.
Home | Contents | Search | Site Map | Feedback | Contact Us | Terms of Use | Privacy Policy | About Us | Advertise